I had Restalyne Refine injected in my tear trough area in early July (in Michigan) I bruised really badly on one side of my face at the injection site with a needle. When I went back for a touch-up, I had more Restalyne injected under my eye that didn’t bruise with a cannula this time. The injector said that the muscle under my eye was slack. It looks odd to me and I’m not happy with the result. Is this malar edema? Also would cheek filler or filler in my temple help to improve the appearance?
DR A’S ANSWER: LOWER EYELID FILLER VS SURGERY
Based on your before pictures, I would not have recommended HA filler (Restylane). Simply put, you have very deep tear-troughs. Restylane (or similar) is very good at treating mild tear-troughs. Though it is an area that only a very skilled injector will consistently get good results. Between 1/2 and 1 cc into each tear-trough should be the maximum used. If you need more, then you need something else. The results on mild tear-troughs are usually excellent and usually last at least a year; often times many years. Similarly, bad results will also last for years which is why you will need yours dissolved.
In your case, I would recommend tear-trough implants. While others suggest fat, the issue here is extreme inconsistency of fat. How much “takes” (if any) is not predictable. Fat, like Restylane is a soft tissue filler. Deep tear-troughs are an issue of bone shape, not fat shape/quantity. Implants provide a permanent (yet removable), consistent reshaping of the lower eyelid/cheek transition. The implant is hard, it is though we expended your bone in that part of your face providing the support to the eye socket fat that is missing and filling the hollow under it. The result is a rested, happy looking appearance. It also does not have issues with bunching when smiling as happens with soft tissue (fat) filling. There are also no worries about gaining or losing weight that happens with fat. The injected fat is typically belly or thigh fat, which of course, is the fat that is most dramatically affected by weight changes. Finally, should the fat injections “take” and for whatever reason it does not meet expectations, there is no reasonable way to remove it.